Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 193, NWS Shreveport, LA

June 12, 2006Howard County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 12, 2006, 4:48 PM CDT for Howard County, Arkansas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 12, 2006, 4:48 PM CDT (21:48 UTC)
Expired
Jun 12, 2006, 5:30 PM CDT
In force
42 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Howard County, AR

The radar

The Western Arkansas radar (KSRX), 138 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.8 hours before the alert went out and 313 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2006-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 499 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2006-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
499 J/kg
Mixed-layer CIN
-241 J/kg
Mixed-layer LCL
635 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:20 PM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Jun 12, 3:20 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
320 PM CDT MON JUN 12 2006

.DISCUSSION...

REMNANT GUST FRONT FROM THE MORNING OK CONVECTION CONTINUES TO MAKE
GOOD PROGRESS S/SE ACROSS N TX...EXTREME NW MCCURTAIN CO IN SE
OK...INTO W AR...AND HAS SPARKED WIDELY SCATTERED CONVECTION OVER
PORTIONS OF NW AR. BUT 19Z LAPS ANALYSIS INDICATES THAT THE CAP/CIN
CONTINUES TO HOLD OVER MUCH OF NE TX...BUT SHOWS A GRADUAL WEAKENING
TREND FARTHER N ACROSS MCCURTAIN CO INTO ADJACENT SW AR...WHERE
SURFACE BASED INSTABILITY IS GREATEST. QUICK 19Z SURFACE ANALYSIS ALSO
INDICATES THE WEAK COLD FRONT UNAFFECTED BY THE GUST FRONT EXTENDING
E-W ACROSS CENTRAL AR...FROM NEAR HOT...TO PBF INTO CENTRAL
MS/AL...ALTHOUGH DRIER AIR REMAINS SOME 200-300 MILES BEHIND THE
FRONT. WATER VAPOR LOOP OVERLAYED WITH RUC 250MB WINDS CONTINUES TO
SHOW A WEAK SHORTWAVE OVER N OK TRAVERSING SE AROUND THE UPPER RIDGE
STILL HOLDING FIRM ACROSS THE 4 CORNERS/CENTRAL ROCKIES...WITH THIS
DISTURBANCE SLIPPING SE AROUND THE RIDGE INTO SE OK/NE TX THIS
EVENING. WILL BUMP UP POPS A TAD FOR NW ZONES TONIGHT BASED ON
DECREASING STABILITY TRENDS...AND MAINTAIN ISOLATED POPS FOR PORTIONS
OF EXTREME NE TX FOR THIS EVENING ONLY...AS INSTABILITY WILL BE LOST
SHORTLY AFTER SUNSET. PROGS ALSO IN AGREEMENT IN DEVELOPING SCATTERED
CONVECTION IN THE NW FLOW PATTERN OVER PORTIONS OF THE TX PANHANDLE/W OK
OVERNIGHT IN VC OF A SOUTHERLY LLJ...BUT ISOLATED CONVECTION COULD
WORK THEIR WAY SE INTO THE NW ZONES OVERNIGHT.

HAVE ADDED LOW POPS FOR E TX/SW AR/W LA TUESDAY AS THIS DISTURBANCE WILL
SHIFT S ACROSS THESE AREAS. CURRENT COLD FRONT WILL BACKDOOR SW INTO
THE FORECAST AREA TONIGHT/TUESDAY...ALTHOUGH LOWER DEWPOINTS/DRIER AIR
WILL GRADUALLY ADVECT SW. NOT SURE EXACTLY HOW MUCH THE CLOUD COVER
FROM THIS DISTURBANCE WILL AFFECT MAX TEMPS...ALTHOUGH 1000-500MB
THICKNESSES ARE SOME 40-50M LOWER TUESDAY THAN TODAY...IMPLYING TEMPS
WILL BE SOME 2 TO 5 DEGREES COOLER. WILL SIDE TEMP FORECAST A TAD
ABOVE GUIDANCE AS DRY AIR WILL BE QUICK TO WARM. OTHERWISE...SKIES
WILL BE QUICK TO CLEAR TUESDAY EVENING AS THE SURFACE RIDGE AXIS
CONTINUES TO WORK SW INTO THE AREA...AND REMAINING IN PLACE UNTIL
EARLY THURSDAY...BEFORE A SOUTHERLY FLOW RETURNS TO THE AREA.

LONGWAVE TROUGH CURRENTLY OFF THE W COAST...WILL COME ASHORE TUESDAY
BEFORE LIFTING NE AND GRADUALLY FLATTENING THE UPPER RIDGE BY
WEDNESDAY AS THE TROUGH AXIS PIVOTS ACROSS ID/MT. THIS WILL FORCE THE
RIDGE AXIS EAST ACROSS MUCH OF THE DEEP SOUTH
THURSDAY/FRIDAY...RESULTING IN TEMPS WARMING BACK TO TO AT LEAST THE
MID 90S. HOWEVER...FORECAST DIFFICULTIES ARISE THEREAFTER FOR THE
START OF THE WEEKEND AS A FEW MEDIUM RANGE MODELS INDICATE A WEAK CUT
OFF LOW FORMING OVER E MX...POSSIBLY RIDING NNE THIS WEEKEND ALONG A
SHEAR AXIS THAT WILL DEVELOP ON THE BACKSIDE OF THE DEPARTING
RIDGE/APPROACHING SHORTWAVE TROUGH. SHOULD THIS PAN OUT...THIS WILL
INDUCE SOME MUCH NEEDED SEABREEZE CONVECTION THIS WEEKEND OVER MUCH OF
THE AREA. HAVE ADDED LOW POPS TO THE FORECAST FOR DAYS 6 AND 7 TO ACCOUNT
FOR THIS POSSIBILITY...ALTHOUGH CONFIDENCE REMAINS LOW FOR WEAK
FEATURES LIKE THIS FOR THIS TIME OF YEAR. SHOULD THIS NOT VERIFY...WE
MAY BE LEFT BAKING IN THE HOT JUNE SUN FOR QUITE A WHILE LONGER...AS
THE MAIN JET ENERGY REMAINS FAIRLY FLAT/ZONAL ACROSS THE PACIFIC NW/N
PLAINS/GREAT LAKES.

PRELIMS ARE NEXT...

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  72  93  67  92 /   0  10   0   0
MLU  69  90  64  92 /   0   0   0   0
DEQ  66  91  62  91 /  20  10   0   0
TXK  71  92  65  92 /  10  10   0   0
ELD  67  90  63  91 /   0   0   0   0
TYR  72  94  68  94 /  10  20   0   0
GGG  71  94  65  93 /  10  20   0   0
LFK  67  94  66  94 /   0  20  10   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

15
Hazardous weather outlook, Jun 12, 12:00 PM CDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT MON JUN 12 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-131100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT MON JUN 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE LATE THIS
AFTERNOON THROUGH THIS EVENING OVER SOUTHEAST OKLAHOMA...ADJACENT
SOUTHWEST ARKANSAS...AND POSSIBLY EXTREME NORTHEAST TEXAS...AS A WEAK
UPPER LEVEL DISTURBANCE SHIFTS SOUTHEAST ACROSS EASTERN OKLAHOMA
INTO NORTHEAST TEXAS. WHILE THESE STORMS ARE NOT EXPECTED TO BECOME
SEVERE...ANY STORMS THAT DO DEVELOP COULD PRODUCE FREQUENT
LIGHTNING...GUSTY WINDS TO 35 MPH...AND BRIEF...HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 5:06 PM CDTSevere Thunderstorm WarningSHVHempstead54 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.